7 Reasons You’re Bruising out of Nowhere


You wake up one morning and notice a few black and blue marks on your hip. You try to remember what you did yesterday to cause the bruises, but nothing comes to mind; we’ve all been there. According to Healthline, bruising occurs when small vessels, or capillaries, break under the skin, causing bleeding within skin tissues. While they’re usually caused by impact, bruises can sometimes develop, seemingly, out of nowhere. Here’s a list of seven possible reasons you’re bruising so easily, and exactly what you can do about it.

You’re taking certain supplements Are you taking supplements like feverfew, garlic, ginkgo or Vitamin E? Certain herbs, vitamins and dietary supplements have been found to contribute to unexplained bruising. While the bruising isn’t necessarily dangerous, it’s worth discussing with your doctor which supplements are safe for you to take, particularly if you’re already ingesting other medications.

You’re weightlifting While it should in no way deter you from exercise, excessive weightlifting could lead to bruising. When you exercise, you place significant stress on your muscles; sometimes causing tears in your blood vessels, which might lead to bruising. Luckily, this bruising is harmless, and unless it’s particularly painful, a visit to the doctor is unnecessary.

You have diabetes If you have diabetes, you might already know that this condition makes you more susceptible to bruising. It disrupts your circulation, leading to easy breaks in your blood vessels. Individuals with diabetes can also experience symptoms of hyperglycemia, or excess glucose in the blood, which can damage blood vessels and cause bruises to appear. If you’re not diagnosed with diabetes and you experience this symptom, along with the other common symptoms (like excessive thirst, blurred vision, and fatigue), it might be time to schedule a check-up with your doctor.

You’re on steroids Steroids, particularly topic corticosteroids, have been found to thin the skin and increase the risk of bruising. If you take a steroid to treat your eczema or rash, and you experience bruising, consider consulting your doctor for other possible treatments.

You’re a woman Heads up, ladies. Because men have thicker skin, packed with more collagen to protect their blood vessels, they’re better armed against bruising. Estrogen might also contribute to easy bruising in women, as it prevents blood vessel walls from building. This slows down the blood-clotting process after trauma.

You’re aging As you get older, your skin gets thinner and your blood vessels get more fragile. Plus, you start shedding the fat and collagen that had previously protected your blood vessels. This can lead, unfortunately, to easy bruising. While there’s no way to reverse this process, you can help slow it down with good nutrition and hydration.

You’re on blood thinners Are you taking aspirin or ibuprofen? Common nonsteroidal anti-inflammatory drugs, or NSAIDs, are used for pain relief, reducing swelling caused by inflammation. Long-term use, however, could make you more vulnerable to easy bleeding. You should also be careful in taking blood thinners while on other medications.

Sources:

https://www.prevention.com/health/g22117306/causes-of-bruising-easily/ https://www.webmd.com/skin-problems-and-treatments/guide/bruises-article#1 https://www.medicaldaily.com/unexplained-bruising-contusions-377238 https://www.healthline.com/symptom/bruises-easily

0 comments
1/106